Posted by: Anonymous | 2009-04-29

Possible side effects of Mirena?

I' m 30 years old, and had the Mirena inserted in May 2007, after my third child. Had some spotting in the beginning, but it soon settled down. I know that a lot of people have different opinions about this form of birth control, but for me it seems th best option. I really want it to work. The problem is that lately I get these sharp pains in my tummy specially when I have slept and get up. I also have a period from time to time, very light and not bothering me at all, but I' ve noticed that a day of two before my one breast quite sensitive, and my whole body aches. It starts in my lower back, and before long I feel like I' m coming down with flu, just until my period starts, and then I feel better. Could all this be related to my IUD?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The pain is unlikely to be relatd to the Mirena. Intermittent bleeding with some premenstrual symptoms is quite common.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.